Advice from Nardil users please? - Social Anxiety Forum
 
Thread Tools
post #1 of 9 (permalink) Old 10-10-2015, 09:18 AM Thread Starter
SAS Member
 
Join Date: Oct 2015
Posts: 7

Advice from Nardil users please?


So to make a long story short, I was prescribed 45mg of Nardil about 2 months ago for my social anxiety. After about a month I titrated up to 60 mg and things had been going great....social anxiety disappeared.

So here I am almost 3 months in on this medication and didnt have a single side effect until this week when several hit me at the same time. I got really dry mouth, constipation, insomnia, and have had this sedated feeling during the daytime (may be due to lack of sleep tho).

So any of you nardil users who have some experience....should I drop back down to 45mg or just try to ride out the side effects and hope they go away? I rarely every get side effects from any medications so I was just a little shocked when all of these hit me almost 3 months in!
jcarey115 is offline  
Sponsored Links
Advertisement
 
post #2 of 9 (permalink) Old 10-10-2015, 11:20 AM
SAS Member
 
meedo's Avatar
 
Join Date: Oct 2011
Location: Sweden
Gender: Male
Age: 43
Posts: 580
i am not a Nardil user.. but i am curious.. what is your weight ? and when did the social anxiety disappear ?

Current med : Lamictal 50 mg , Tofisopam ,Fish oil, ZMA, Vitamin D3.

Previous Meds : Fluxetin, Citalopram, Buspirone, Wellbutrin XL, Mirtazipine, Brintellix,Lexapro ,Trileptal, Moclobemide.
meedo is offline  
post #3 of 9 (permalink) Old 10-10-2015, 11:43 AM Thread Starter
SAS Member
 
Join Date: Oct 2015
Posts: 7
Well, Im 209 and I would say that all my SAD symptoms were gone within about a week of upping the dose.
jcarey115 is offline  
 
post #4 of 9 (permalink) Old 10-10-2015, 11:45 AM
Permanently Banned
 
Join Date: Nov 2003
Location: Milwaukee, WI (BDSM sadist, Libertarian)
Gender: Male
Age: 47
Posts: 38,433
Constipation isn't a "real" problem. I say "real" since it's easily fixed. Buy the generic of Miralax -- you can mix it in any drink you want as it has absolutely zero flavor. Take psyillim (sp?) fiber capsules (aka Metamucil). Take decussate, an OTC stool softener. Eat Fiber One bars -- a delicious granola bar with 35% of your daily fiber requirement.

It would be stunning if you didn't poop after all that.
UltraShy is offline  
post #5 of 9 (permalink) Old 10-10-2015, 12:25 PM Thread Starter
SAS Member
 
Join Date: Oct 2015
Posts: 7
Quote:
Originally Posted by UltraShy View Post
Constipation isn't a "real" problem. I say "real" since it's easily fixed. Buy the generic of Miralax -- you can mix it in any drink you want as it has absolutely zero flavor. Take psyillim (sp?) fiber capsules (aka Metamucil). Take decussate, an OTC stool softener. Eat Fiber One bars -- a delicious granola bar with 35% of your daily fiber requirement.

It would be stunning if you didn't poop after all that.

Ultrashy, I agree that the constipation isn't a real problem, nor is the dry mouth....However this wierd dizzyness/sedated/drunk feeling that I have had constantly since yesterday definitely is...studying/concentrating is almost impossible...

I guess I would just like to know if anyone else experienced this and if it eventually goes away? And if lowering the dose might make it go away sooner?
jcarey115 is offline  
post #6 of 9 (permalink) Old 10-10-2015, 01:58 PM
SAS Member
 
meedo's Avatar
 
Join Date: Oct 2011
Location: Sweden
Gender: Male
Age: 43
Posts: 580
Quote:
Originally Posted by jcarey115 View Post
Well, Im 209 and I would say that all my SAD symptoms were gone within about a week of upping the dose.
Ok .. Nardil dosage is affected by weight. You are around 95 kg ...a nardil dosage of 45 mg is on the low side and this is why it wasn't helping much .

When you got up with the dosage , the MAOI inhibition began to work and so did the side effects.. it just took the side effect one week more to show .

This is me just theorising... from what i hear... many side effects go away when your body get used to the dose ... but some side effects will stay and you will have to manage them separately .. i don't think you should go down in dose if you are in good condition now .

BTW .. how do you feel now in terms of SA? what could you do now that you couldn't do before ?

Current med : Lamictal 50 mg , Tofisopam ,Fish oil, ZMA, Vitamin D3.

Previous Meds : Fluxetin, Citalopram, Buspirone, Wellbutrin XL, Mirtazipine, Brintellix,Lexapro ,Trileptal, Moclobemide.
meedo is offline  
post #7 of 9 (permalink) Old 10-10-2015, 02:16 PM
SAS Member
 
Lynxrunner's Avatar
 
Join Date: Sep 2014
Posts: 39
My Mood: Drunk
Quote:
Originally Posted by meedo View Post
Ok .. Nardil dosage is affected by weight. You are around 95 kg ...a nardil dosage of 45 mg is on the low side and this is why it wasn't helping much .

When you got up with the dosage , the MAOI inhibition began to work and so did the side effects.. it just took the side effect one week more to show .

This is me just theorising... from what i hear... many side effects go away when your body get used to the dose ... but some side effects will stay and you will have to manage them separately .. i don't think you should go down in dose if you are in good condition now .
I agree with this. I don't think you would be on a therapeutic dose if you don't go through the side effects. The side effects showing up should be a good sign I believe. The side effects that stayed with me personally were the weight gain, bloating, and fatigue. The weight gain and bloating could have been related to each other because of the water retention. For the fatigue, being prescribed Modafinal(Provigil) made it go away.
Lynxrunner is offline  
post #8 of 9 (permalink) Old 10-10-2015, 03:26 PM Thread Starter
SAS Member
 
Join Date: Oct 2015
Posts: 7
Meedo thank you for the thoughts. As far as what I can do now that I couldn't do before? I was a pretty highly functioning social phobic...I'm sure my symptoms were not as debilitating as a lot of others on here but it just seemed like it was such a daily struggle to be sociable with classmates, constantly over thinking being judged...difficulty speaking in front of class or being called on to answer questions...
Now that I have been on Nardil it is literally as though a switch was flipped...I am very sociable with everyone without any effort at all, make small talk with random strangers, speak in front of class and answer questions out loud as if I never had any problem at all. It has really been amazing...wish I had this back when I was in high school rather than just now in grad school but that's okay...to summarize I just feel normal for once.

Lynx- I actually have provigil left over from before I was ever on Nardil and it really hasn't had much effect in getting rid of this drunk feeling. By the way...I haven't filled out rx for this in a long time but is it still ridiculously expensive?? Last time I filled it about 2 years ago it was about 600 bucks me prior to insurance agreeing to pay for it
jcarey115 is offline  
post #9 of 9 (permalink) Old 10-10-2015, 04:24 PM
Permanently Banned
 
Join Date: Nov 2003
Location: Milwaukee, WI (BDSM sadist, Libertarian)
Gender: Male
Age: 47
Posts: 38,433
Quote:
Originally Posted by jcarey115 View Post
Lynx- I actually have provigil left over from before I was ever on Nardil and it really hasn't had much effect in getting rid of this drunk feeling. By the way...I haven't filled out rx for this in a long time but is it still ridiculously expensive?? Last time I filled it about 2 years ago it was about 600 bucks me prior to insurance agreeing to pay for it
You can use GoodRX.com to see what drugs actually cost in your are and Provigil is still obscene though I believe the price has dropped a bit. Let's see how much it costs here in Milwaukee: supposedly you can get it for $175 for 30 pills at Costco, though I question the accuracy of that price when it's way lower than any place else.

Of course, one can look up the prices of CostCos online pharmacy -- seems they've changed their site such that you can't look up price any longer.
UltraShy is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
Nardil - new member ErrolFlynn Medication 15 01-31-2016 10:34 PM
Nardil users,i need some insight! meedo Medication 3 11-20-2015 10:56 PM
Combining Nardil and Parnate sighsigh Medication 3 10-10-2015 12:27 PM
Advice? KatieSA The First Step 7 09-10-2015 03:51 PM
Nardil and Public Speaking? Jason Keener Medication 0 09-07-2015 10:47 AM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome